Texas, 2004

Hail in Texas, March 14, 2004

March 14, 2004 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 14, 9:40 AM CST, 5 hours 25 minutes earlier.

Area forecast discussion, Mar 14, 9:40 AM CST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
940 AM CST SUN MAR 14 2004

.UPDATE...
12Z KDRT SOUNDING SHOWING MUCH MORE CONVECTIVE POTENTIAL TODAY THAN
THE PAST FEW DAYS...WITH ONLY A LITTLE (3 TO 5 DEGREES) SURFACE
HEATING NEEDED TO GET THINGS REALLY GOING. SHALLOW CONVECTION ALREADY
GOING...TRIGGERED BY CONVERGENCE ALONG THE COASTAL TROUGH. AM
EXPECTING STRONGER CONVERGENCE OVER THE SAME AREA LATER TODAY WHEN
THE FRONT PUSHES INTO CWA EWX. THE EXTRA CONVERGENCE...PLUS SURFACE
HEATING IS ALL WE NEED TO GET SOME DEEPER CONVECTION GOING. GROUNDS
ARE ALREADY SATURATED...SO DECIDED TO GO WITH A FLASH FLOOD WATCH.
UPDATED FORECAST TO INCREASE QPF AND POPS...MAINLY EAST OF I-35 AND
ESPECIALLY SOUTH OF I-10.  ALSO UPDATED TEMP, DEWPOINT AND WIND
TRENDS BASED ON THE LATEST OBS.

&&

.PREV DISCUSSION...
MURKY THROUGH MID MORNING TODAY. COLD FRONT MOVES ACROSS THE CWA
DURING THE MORNING.  SHOWERS IN THE MORNING WILL GIVE WAY TO
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AS VORT MAXES TRACK
ACROSS. AS FRONT STALLS NEAR THE COAST WILL GO WITH GFSS EXPECTATION
OF SOME LOCALLY HEAVY RAINS DEVELOPING AND EFFECTING OUR FAR EASTERN
AND SE COUNTIES. HOWEVER...HEAVIEST RAINS SHOULD BE TO OUR SOUTH AND
SE AND WILL NOT ISSUE FLASH FLOOD WATCH AT THIS TIME. CONTINUED
CLOUDY MONDAY. UPPER LOW FINALLY SHIFTS EAST OF REGION TUESDAY
PERMITTING SOME SUNSHINE. WEAK DISTURBANCES IN NW UPPER FLOW WILL
MEAN LOW POPS LATTER HALF OF THE WEEK. ONLY MINOR COOLING WITH
TODAYS FRONT. TEMPS THIS WEEK WILL BE GENERALLY NEAR NORMAL FOR
MAXES AND SLIGHTLY ABOVE NORMAL FOR MINS.  IN THE NEAR TERM WILL
STICK CLOSE TO GFS VALUES.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT EAST
OF INTERSTATE 35 THROUGH 9 PM CST.

&&

11/01/DC
Hazardous weather outlook, Mar 14, 6:00 AM CST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
600 AM CST SUN MAR 14 2004

TXZ171>173-183>194-202>209-217>225-228-151200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY THROUGH
FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Val Verde

When
March 14, 3:05 PM CST to 3:15 PM CST
Where
Val Verde County, 9 mi NW of Juno
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.250, -101.217

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5389519.